question-icon

What causes painful ankle swelling while on Warfarin?

default
Posted on Thu, 18 Oct 2018
Question: Right ankle, slightly swollen and painful to touch the bone. worse lying down. Happened 2 days ago. Just finished course of Tamiflu. Started after driving auto first time for 4 days. I take 4mg Warfrin daily for Afib.
doctor
Answered by Dr. Noble Zachariah (30 minutes later)
Brief Answer:


Detailed Answer:

Hello,

Both Warfarin and Ibuprofen, produce increased bleeding tendency. Therefore, it is likely that the ankle swelling is due to bleeding into the joint. The minor trauma produced by the driving can be a precipitating cause.

It would be good to have yourself examined by a doctor and have yourself examined. In the meanwhile, it would be good to stop the Warfarin and ibuprofen and to rest the joint.Do get back to me if you have further queries.

Hope I have answered your query.
Let me know if I can assist you further.

Regards,
Dr. Noble Zachariah,
Internal Medicine Specialist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Noble Zachariah

Internal Medicine Specialist

Practicing since :1974

Answered : 2276 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes painful ankle swelling while on Warfarin?

Brief Answer: Detailed Answer: Hello, Both Warfarin and Ibuprofen, produce increased bleeding tendency. Therefore, it is likely that the ankle swelling is due to bleeding into the joint. The minor trauma produced by the driving can be a precipitating cause. It would be good to have yourself examined by a doctor and have yourself examined. In the meanwhile, it would be good to stop the Warfarin and ibuprofen and to rest the joint.Do get back to me if you have further queries. Hope I have answered your query. Let me know if I can assist you further. Regards, Dr. Noble Zachariah, Internal Medicine Specialist